Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 284, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 14, 2015, 8:44 PM EDT for 12 counties in Georgia. It was in force for 46 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 14, 2015, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bartow County, GA, Carroll County, GA, Cherokee County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:45 PM EDT | TSTM WND DMG | Greyfield North, GA | EMERGENCY MANAGER REPORTED 20 TREES EITHER DOWNED OR SNAPPED JUST SOUTHWEST OF KENNESAW. DAMAGE TO ONE HOME WAS ALSO REPORTED ON STILESBORO ROAD. |
| Jul 14, 8:46 PM EDT | TSTM WND DMG | Dallas, GA | EMERGENCY MANAGER REPORTED 1 LARGE TREE DOWN ON MERCHANTS DRIVE NEAR DALLAS THAT IS BLOCKING THE ROAD. NUMEROUS POWERLINES HAVE ALSO BEEN DOWNED. |
| Jul 14, 8:48 PM EDT | TSTM WND DMG | 1 Ne West Hampton, GA | *** 1 INJ *** MULTIPLE TREES DOWN AROUND THE GORDON COMBS ROAD AND FALLWOOD DRIVE AREA... INCLUDING ONE TREE DOWN ON A HOUSE OFF FALLWOOD COURT. ADDITIONAL TREES REPORTED DOWN ON HOMES/RV BETWEEN KENNESAW AND MARIETTA. TIME ESTIMATED FROM RADAR. |
| Jul 14, 8:48 PM EDT | TSTM WND DMG | Greyfield North, GA | UPDATED REPORT - APPROXIMATELY 60 TREES WERE EITHER DOWNED OR SNAPPED JUST SOUTHWEST OF KENNESAW AT RESIDENCE OFF STILESBORO ROAD. ESTIMATED WINDS 75-85 MPH VERY LOCALIZED. NO INJURIES. |
| Jul 14, 8:50 PM EDT | TSTM WND DMG | 1 Nnw Ridgewood Park, GA | MUTLIPLE MEDIA/PUBLIC REPORTS OF LARGE TREES DOWN ON A COUPLE HOMES BETWEEN BURNT HICKORY AND CAISSON ROAD WEST OF MARIETTA. NO INJURIES. |
| Jul 14, 8:50 PM EDT | TSTM WND DMG | Rocky Creek, GA | TREE ON A HOUSE OFF WILEY BRIDGE ROAD. |
| Jul 14, 9:15 PM EDT | TSTM WND DMG | Roswell, GA | SEVERAL TREES DOWN IN ROSWELL. TREE ON A HOUSE ON HIGHLAND COLONY DRIVE |
| Jul 14, 9:18 PM EDT | TSTM WND DMG | 1 Sw East Conway Hill, GA | TREES AND POWERLINES DOWN ON WEST CONWAY DRIVE NORTHWEST |
| Jul 14, 9:20 PM EDT | TSTM WND DMG | Morningside, GA | TREE DOWN ON CAR WITH PERSON TRAPPED...MONTGOMERY FERRY AND MONROE DR. |
| Jul 14, 9:24 PM EDT | TSTM WND DMG | 1 Ssw Piedmont Park, GA | A TREE WAS BLOWN ONTO A HOUSE ON ARGONNE AVENUE. |
| Jul 14, 9:25 PM EDT | TSTM WND DMG | Comfort Hill, GA | AROUND 20 INSTANCES OF TREES AND POWER LINES DOWN THROUGHOUT DEKALB COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS52 KFFC 150044
SVRFFC
GAC015-045-057-067-089-097-117-121-135-143-223-233-150130-
/O.NEW.KFFC.SV.W.0284.150715T0044Z-150715T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA...
WESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
NORTHEASTERN HARALSON COUNTY IN NORTHWESTERN GEORGIA...
BARTOW COUNTY IN NORTHWESTERN GEORGIA...
NORTHEASTERN CARROLL COUNTY IN NORTHWESTERN GEORGIA...
PAULDING COUNTY IN NORTHWESTERN GEORGIA...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA...
CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
EASTERN POLK COUNTY IN NORTHWESTERN GEORGIA...
FULTON COUNTY IN NORTH CENTRAL GEORGIA...
COBB COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 930 PM EDT
* AT 843 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
NEAR WALESKA TO WOODSTOCK TO SOUTHWEST OF KENNESAW TO NEAR DALLAS
TO ARAGON...MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...MARIETTA...DOUGLASVILLE...LAWRENCEVILLE...CANTON...
CARTERSVILLE...DECATUR...DALLAS...BUCHANAN...SANDY SPRINGS...
ROSWELL...JOHNS CREEK...ALPHARETTA...SMYRNA...DUNWOODY...EAST
POINT...MILTON...KENNESAW...DULUTH AND WOODSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3408 8515 3410 8505 3421 8505 3421 8502
3426 8501 3441 8463 3402 8400 3377 8400
3372 8406 3362 8411 3364 8416 3365 8446
3356 8446 3372 8508 3380 8517 3410 8518
TIME...MOT...LOC 0043Z 311DEG 47KT 3430 8449 3411 8450 3396 8470 3392
8489 3405 8503
HAIL...1.00IN
WIND...70MPH
$$1 follow-up statement
552
WWUS52 KFFC 150106
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT TUE JUL 14 2015
GAC143-233-150115-
/O.CAN.KFFC.SV.W.0284.000000T0000Z-150715T0130Z/
HARALSON GA-POLK GA-
906 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARALSON AND
EASTERN POLK COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3388 8504 3395 8505 3396 8498 3408 8492
3408 8505 3421 8505 3421 8502 3426 8501
3426 8439 3402 8400 3377 8400 3372 8406
3362 8411 3364 8416 3365 8446 3356 8446
3371 8506
TIME...MOT...LOC 0105Z 309DEG 40KT 3413 8435 3394 8436 3379 8456 3375
8475 3388 8489
$$
GAC015-045-057-067-089-097-117-121-135-223-150130-
/O.CON.KFFC.SV.W.0284.000000T0000Z-150715T0130Z/
DOUGLAS GA-GWINNETT GA-BARTOW GA-CARROLL GA-PAULDING GA-DEKALB GA-
FORSYTH GA-CHEROKEE GA-FULTON GA-COBB GA-
906 PM EDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR DOUGLAS...WESTERN GWINNETT...SOUTHERN BARTOW...NORTHEASTERN
CARROLL...PAULDING...DEKALB...SOUTHWESTERN FORSYTH...SOUTHERN
CHEROKEE...FULTON AND COBB COUNTIES...
AT 905 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
NEAR MILTON TO SANDY SPRINGS...AUSTELL...DOUGLASVILLE AND
DALLAS...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...MARIETTA...DOUGLASVILLE...LAWRENCEVILLE...CANTON...
CARTERSVILLE...DECATUR...DALLAS...SANDY SPRINGS...ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...EAST POINT...MILTON...
KENNESAW...DULUTH...WOODSTOCK AND ACWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3388 8504 3395 8505 3396 8498 3408 8492
3408 8505 3421 8505 3421 8502 3426 8501
3426 8439 3402 8400 3377 8400 3372 8406
3362 8411 3364 8416 3365 8446 3356 8446
3371 8506
TIME...MOT...LOC 0105Z 309DEG 40KT 3413 8435 3394 8436 3379 8456 3375
8475 3388 8489
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:11 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 14, 7:11 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EDT TUE JUL 14 2015 .PREV DISCUSSION... /ISSUED 326 PM EDT TUE JUL 14 2015/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST REGIONAL RADAR LOOP SHOWS ANOTHER CONVECTIVE COMPLEX GETTING ORGANIZED ACROSS NORTH TN AND TRACKING SOUTH-SOUTHEAST. SPC HAS PLACED MUCH OF TN IN A SEVERE THUNDERSTORM WATCH UNTIL 10 PM THIS EVENING. HIRES RADAR MODELS ARE SHOWING BETTER AGREEMENT WITH THIS COMPLEX PUSHING INTO FAR NORTH GA BETWEEN 5-7 PM THEN PUSHING SOUTHWARD AND ACROSS THE ATLANTA METRO AREA BY 8-10 PM.. THEN INTO PARTS OF CENTRAL GA BY MIDNIGHT AND CONTINUING INTO THE EARLY WEDNESDAY MORNING HOURS. HOWEVER...DO EXPECT THE STRENGTH OF THIS CONVECTION TO GREATLY DIMINISH AFTER MIDNIGHT AS IT PUSHES INTO PARTS OF CENTRAL GA. BEFORE THEN... THESE STORMS COULD CONTINUE TO BE STRONG AND POSSIBLY SEVERE THROUGH THE EVENING ACROSS NORTH GA... AND WOULD NOT BE SURPRISED TO SEE PARTS OF NORTH GA PLACED IN A SEVERE THUNDERSTORM WATCH BY 5-6 PM THIS EVENING. WILL HAVE TO MONITOR THIS STORM COMPLEX CLOSELY THROUGH THE EVENING AS INSTABILITIES REMAIN MODERATELY STRONG INTO THE EVENING. THE MAIN STORM THREATS THROUGH AT LEAST THE EVENING CONTINUE TO BE DAMAGING WINDS... FREQUENT LIGHTING AND POSSIBLY SOME LARGE HAIL AT TIMES. LOCALIZED BRIEF FLOODING CANNOT BE RULED OUT AS WELL... ESPECIALLY IF ANY TRAINING OCCURS IN THE MOUNTAINS. ALL INTEREST ACROSS NORTH AND CENTRAL GA SHOULD CLOSELY MONITOR THE WEATHER FOR POSSIBLE WATCHES AND/OR WARNINGS THIS LATE AFTERNOON AND EVENING. MODELS ARE SHOWING SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS DEVELOPING ALONG A WEAK SURFACE TROUGH THAT DIPS INTO NORTH GA AROUND 5-7 AM WEDNESDAY MORNING. ALTHOUGH EXPECTING MAINLY SHOWERS WITH THIS MORNING CONVECTION... CANNOT RULE OUT A FEW NON- SEVERE THUNDERSTORMS IN NORTH GA WEDNESDAY MORNING. THE COMBINATION OF THE WEAK SURFACE TROUGH AND WEAK DISTURBANCES IN THE NW FLOW ALOFT WILL HELP SPARK SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS PARTS OF NORTH AND CENTRAL GA BETWEEN 2PM AND 10PM ON WEDNESDAY. A FEW OF THESE COULD BE SEVERE AS WELL. THIS THREAT SHOULD END BY 10 PM WEDNESDAY EVENING. OTHERWISE... WILL ALLOW THE HEAT ADVISORY ACROSS PARTS OF CENTRAL GA TO EXPIRE BY 7 PM THIS EVENING... AND ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR PARTS OF FAR CENTRAL GA AGAIN WEDNESDAY AFTERNOON. WILL LET THE MIDNIGHT SHIFT HANDLE THIS. ALSO... A MAV AND MET BLEND FOR TEMPS AND POPS LOOKED REASONABLE THROUGH THE SHORT TERM. 39 LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. A WEAK COLD FRONT AND PREFRONTAL TROUGH WILL BE MOVING INTO/OVER THE AREA WEDNESDAY NIGHT WITH THE MAIN UPPER TROUGH BEGINNING TO MOVE OFFSHORE THE EAST COAST. HIGHEST POPS WILL BE SHIFTING TO CENTRAL GA WHERE SOME POTENTIAL FOR SEVERE STORMS MAY LINGER DURING THE EVENING... POSSIBLY THE OVERNIGHT HOURS. OTHERWISE HIGH PRESSURE RIDGE ALOFT BUILDS SOME OVER THE AREA ON THURSDAY WITH THE CENTER REMAINING TO THE WEST. THIS PATTERN CONTINUES THROUGH THE WEEKEND WITH JUST SOME WEAKENING OF THE UPPER RIDGE ON MONDAY. THIS WILL ALSO WEAKEN/DIMINISH THE NW FLOW ALOFT AND SHORT WAVE POTENTIAL OVER THE CWA...ALLOWING FOR A VERY DIURNAL NATURE TO ANY SHOWERS AND THUNDERSTORMS. TEMPERATURES FOR THE MOST PART WILL BE A COUPLE TO A FEW DEGREES ABOVE NORMAL DURING THE LONG TERM PERIOD. BDL/01 && .AVIATION... 00Z UPDATE... CONTINUE TO MONITOR A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER FAR NORTH GEORGIA WHICH LOOKS TO ADVANCE TOWARD THE ATL AREA SITES BY 00Z. THIS TIMING STILL LOOKS GOOD IN THE TAF AND WILL INITIALIZE TEMPO IN 00Z SET FROM THE INITIAL LINE. LOOKS LIKE A COUPLE HOURS LATER FOR MCN AND CSG ALTHOUGH PROSPECTS OF LINE GETTING THERE ARE NOT AS HIGH BEFORE DISSIPATION. NEW LINE OF STORMS LOOKS TO DEVELOP OVER CENTRAL GA WED AFTERNOON AND WILL INCLUDE PROB30 FOR MCN AND CSG. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON TSRA TIMING AND WED POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 94 72 93 / 80 30 20 10 ATLANTA 76 92 72 91 / 80 40 20 10 BLAIRSVILLE 68 89 63 86 / 50 40 10 10 CARTERSVILLE 74 93 67 91 / 80 40 20 10 COLUMBUS 77 96 75 94 / 40 40 30 30 GAINESVILLE 74 91 71 90 / 80 40 10 10 MACON 76 97 74 95 / 50 40 30 20 ROME 74 93 69 92 / 80 40 10 10 PEACHTREE CITY 74 94 70 92 / 70 40 20 20 VIDALIA 77 96 76 96 / 50 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALKER...WALTON... WHITE...WHITFIELD...WILKES. HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONROE...MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...DEESE LONG TERM....RW AVIATION...DEESE
Hazardous weather outlook, Jul 14, 5:36 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT TUE JUL 14 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-152145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 536 PM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTH GEORGIA AND PARTS OF CENTRAL GEORGIA THIS EVENING INTO TONIGHT. WEATHER HAZARDS EXPECTED... DAMAGING WINDS UP TO 70 MPH AND FREQUENT LIGHTNING. LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. DISCUSSION... A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHWARD INTO NORTH GEORGIA AND CONTINUE MOVING THROUGH THE AREA INTO TONIGHT. SOME STORMS WILL BE SEVERE...WITH THE GREATEST THREAT OVER NORTH GEORGIA. THESE STORMS WILL LIKELY BEGIN TO WEAKEN AS THEY PUSH INTO CENTRAL GEORGIA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY FOR CENTRAL AND PORTIONS OF NORTH GEORGIA WITH DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS. LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MAINLY CENTRAL GEORGIA ON THURSDAY AND ACROSS THE AREA FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT SPOTTERS NEED TO REMAIN ALERT THIS EVENING INTO TONIGHT...AND ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 14, 8:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG BALL GROUND 34.34N 84.38W
07/14/2015 CHEROKEE GA 911 CALL CENTER
SEVERAL TREES DOWN. POWER OUTAGES REPORTED
&&
EVENT NUMBER FFC1500521
SNELSONLocal storm report, Jul 14, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG CEDAR GROVE 34.72N 85.43W
07/14/2015 WALKER GA 911 CALL CENTER
911 CALL CENTER HAS RECEIVED REPORTS OF NUMEROUS TREES
DOWN COUNTY-WIDE.
&&
EVENT NUMBER FFC1500522
KOVACIKLocal storm report, Jul 14, 8:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG DREW 34.21N 84.22W
07/14/2015 FORSYTH GA EMERGENCY MNGR
TREES AND POWERLINES DOWN AT INTERSECTION OF POST ROAD
AND DREW ROAD. ADDITIONAL REPORTS OF TREES DOWN ALONG
POST ROAD NEAR BENTLEY ROAD.
&&
EVENT NUMBER FFC1500523
DJNSpecial weather statement, Jul 14, 8:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT TUE JUL 14 2015
GAZ025-036-150045-
CLARKE GA-JACKSON GA-
817 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLARKE AND JACKSON COUNTIES UNTIL
845 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NICHOLSON TO
JEFFERSON...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATHENS...ARCADE...NICHOLSON...WINTERVILLE...BOGART...HULL...
ATHENS-CLARKE COUNTY (BALANCE)...BEECHWOOD HILLS...BEAR CREEK
RESERVOIR...WESTGATE PARK...SANDY CREEK RECREATION AREA...JAMES
HOLLAND YOUTH SPORTS CMPX...BARRETTS MILL AND OCONEE HEIGHTS.
LAT...LON 3415 8337 3405 8339 3403 8332 3400 8328
3400 8327 3398 8327 3396 8326 3395 8328
3391 8325 3393 8351 3394 8352 3401 8353
3410 8353
TIME...MOT...LOC 0017Z 313DEG 21KT 3412 8338 3410 8359Special weather statement, Jul 14, 8:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT TUE JUL 14 2015
GAZ021-022-033-034-150100-
NORTH FULTON GA-GWINNETT GA-CHEROKEE GA-FORSYTH GA-
832 PM EDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...GWINNETT...
CHEROKEE AND FORSYTH COUNTIES UNTIL 900 PM EDT...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SUWANEE TO NEAR
ROSWELL...AND MOVING SOUTH AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...SUWANEE...NORCROSS...
BERKELEY LAKE...FREE HOME...LATHEMTOWN...BUFORD DAM-LAKE LANIER
PARKS...HOLBROOK...UNION HILL...DREW...BROOKWOOD AND BIRMINGHAM.
LAT...LON 3425 8405 3419 8405 3417 8406 3416 8405
3395 8404 3395 8427 3397 8433 3397 8435
3395 8435 3395 8440 3398 8438 3399 8438
3401 8440 3403 8440 3429 8438
TIME...MOT...LOC 0032Z 358DEG 49KT 3405 8407 3408 8440Local storm report, Jul 14, 8:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ROME 34.26N 85.19W
07/14/2015 FLOYD GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN IN THE
VICINITY OF MARTHA BERRY HIGHWAY NEAR ROME.
&&
EVENT NUMBER FFC1500524
KOVACIKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 45 min |
| Jul 14, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 24 min |
| Jul 14, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 48 min |
| Jul 14, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 29 min |
| Jul 14, 8:17 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| Jul 14, 8:22 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Gordon, Paulding, Pickens | 23 min |
| Jul 14, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee, Oglethorpe | 37 min |
| Jul 14, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 30 min |
| Jul 14, 8:32 PM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Jul 14, 8:53 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 37 min |
| Jul 14, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 50 min |
| Jul 14, 9:04 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Jul 14, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clayton, Coweta, DeKalb, Fayette, Fulton and 5 more | 38 min |
| Jul 14, 9:28 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 32 min |
| Jul 14, 9:30 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Jul 14, 9:32 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton, Haralson, Paulding and 1 more | 28 min |
| Jul 14, 9:53 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 10 more | 52 min |
| Jul 14, 10:39 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard, Lamar and 2 more | 51 min |
| Jul 14, 11:24 PM EDT | Special Weather Statement | FFC | Bibb, Coweta, Jones, Lamar, Meriwether, Monroe and 3 more | 66 min |
| Jul 15, 3:34 AM EDT | Heat Advisory | FFC | Bleckley, Dodge, Emanuel, Jefferson, Johnson, Laurens and 10 more | 15 hr |
| Jul 15, 3:51 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 15, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 48 min |
| Jul 15, 4:54 PM EDT | Special Weather Statement | FFC | Wilcox | 21 min |
| Jul 15, 4:58 PM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| Jul 15, 5:18 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Jul 15, 5:22 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 38 min |
| Jul 15, 5:39 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jul 15, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 40 min |
| Jul 15, 6:36 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.